Volume 14, issue 1 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Density of isoperimetric spectra

Noel Brady and Max Forester

Geometry & Topology 14 (2010) 435–472
Abstract

We show that the set of k–dimensional isoperimetric exponents of finitely presented groups is dense in the interval {t |t 1} for k 2. Hence there is no higher-dimensional analogue of Gromov’s gap (1,2) in the isoperimetric spectrum.

We dedicate this paper to the memory of John Stallings (1935–2008).

Keywords
Dehn function, isoperimetric inequality, filling invariant, isoperimetric spectrum, high dimensional Dehn function, abelian-by-cyclic, admissible map, transverse map, generalized handle decomposition
Mathematical Subject Classification 2000
Primary: 20F65
Secondary: 20F69, 20E06, 57M07, 53C99
References
Publication
Received: 24 January 2009
Accepted: 1 October 2009
Preview posted: 29 October 2009
Published: 2 January 2010
Proposed: Walter Neumann
Seconded: Martin Bridson, Colin Rourke
Authors
Noel Brady
Mathematics Department
University of Oklahoma
Norman, OK 73019
USA
http://math.ou.edu/~nbrady
Max Forester
Mathematics Department
University of Oklahoma
Norman, OK 73019
USA
http://math.ou.edu/~forester